Medical questions & health advice by licensed doctors
"My question is what should I do if I have had my period for a month?"
I was taking levora 0.15/30 for about a month. I started in February 2013 and stopped sometime in march. After I stopped taking it my period seemed back to normal, and when I say back to normal I mean I might skip a period maybe once or twice a year. Well on july 28 2013 I got my period and it is now August 30th and I'm still on it. My question is what should I do? Is this normal? I'm just worried. Please help!!! P.s. I'm 20, no kids, first time on birth control
No, this is not normal and you should speak with your doctor. There are many potential explanations for prolonged or abnormal menstrual bleeding, and you need to determine what is the cause for yours. There are several conditions that can affect the lining of the uterus and can result in prolonged or increased menstrual bleeding. There are other conditions in which benign tumors of the uterus can intermittently bleed and cause symptoms similar to what you are describing. There are also causes such as trauma, which you do not describe but can obviously result in bleeding as well. In some other situations, the lining or mucosa of the vaginal and cervical regions can be affected by viruses or other causes that can lead to an increased tendency for the mucosa to bleed. In the worst scenarios, this can even be an early sign of changes that can lead to cancer. Given that there is such a wide range of possible explanations, it is important to speak with your doctor to make sure that you are well and find an answer to your problem. Please speak with your OB or your primary care doctor soon to get the help you need.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.